What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 21, 3:58 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 21, 3:58 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service New York NY
458 PM EDT Fri Jun 21 2024
.SYNOPSIS...
A cold front to the north of the region, slowly retreats back
north as a warm front this weekend. A cold front approaches late
Sunday, moving across Sunday night into Monday, followed by
high pressure on Tuesday. Another frontal system will approach
on Wednesday and move slowly across from Wednesday afternoon
into Thursday. High pressure will return for Thursday night into
Friday.
&&
.NEAR TERM /UNTIL 8 AM SATURDAY MORNING/...
Region remains on NE edge of southern ridging, with subtle
convectively induced vorts moving through flow. A cold front
over central New England sinks south towards the region this
eve, likely stalling just north of the forecast area late in the
day into night.
Moderate to strong instability development in a weak shear
environment this afternoon to the north of sea breeze boundaries
this afternoon. With trigger from subtle shortwaves aloft, and
focus along sea- breeze boundary across central CT and
approaching pre-frontal trough across NW CT. Expecting both of
these areas of convection to consolidate and sink se across
eastern portions of LoHud and S CT, bringing scattered strong to
severe wet microburst threat in a weak shear and weak mid-level
lapse rate environment, and isolated to scattered flash flood
threat in path of training cells in a 2" PWAT environment. This
activity should weaken after 7-8pm as it sinks se and into more
stable marine layer.
With westerly steering flow, and more stable airmass along the
coast expected convective threat to be isolated for NE NJ, NYC
and LI this evening, with weakening and transition to elevated.
Main threat is for a few pulse strong to severe wet microbursts
across LoHud and southern CT in a weak shear and mid- level
lapse rate environment. SPC HREF indicating a low prob for
3"/3hr across southern CT/LoHud, signaling an isolated flash
flood threat from slow moving tstms in a 2" PWAT environment.
Convection will gradually weaken and dissipate late this
evening with loss of daytime instability. Isolated shra/tsra
possible overnight in vicinity of outflow boundaries.
Otherwise, very warm and muggy conditions overnight, with lows
in the lower to mid 70s.
&&
.SHORT TERM /8 AM SATURDAY MORNING THROUGH SUNDAY/...
Upper ridge continues to sink south through the weekend, with
deep layer flow aloft backing from W to SW. At the surface, cold
front retreads north tonight and remains fairly stationary
across central and SE New England through the weekend.
Heat continues to build through the weekend, with 850mb temps
rising into the upper teens on Sat and 20-21C on Sun. Gusty SW
flow and deep mixing will have surface temps similarly
increasing each day away from the coast. High in the mid to
upper 90s likely for NE NJ, NW NYC, and surrounding portions of
LoHuD, with widespread upper 80s to lower 90s for remainder of
the area. A strengthening S/SW flow will limit south coastal LI
and SE CT in the lower to mid 80s each day. High temperatures
on Sunday could touch or break daily records across NYC/NJ
metro.
850mb TDs climb slightly Sat into Sun as well, indicating a
slight upward trends in surface Td's as well, but still likely
some Td mixout in the afternoon during peak heating. This
expands the threat for 95 to 100 heat index into northern New
London/Middlesex and NW LI for the weekend, continuing from
today. Isolated 105 HI possible for NE NJ and immediate
surroundings Sat and Sun, but too low coverage/confidence for
upgrade to excessive heat at this time. T/Td trends will be
monitored thru the weekend for possible upgrade. Blend of
deterministic NBM and HRRR for T and Td seems to be verifying
well.
Focus for tstms Sat aft/eve looks less clear than today as warm
front pushes farther north into northern New England. Isolated
convective initiation possible along sea- breeze and off higher
terrain to the NW (drifting east) in moderate to strong
instability but still weak shear/mid level lapse rate
environment. More widespread convective development possible
along backdoor cold front moving westward across SE New England,
but this appears to stall east of the area, but could clip far
SE CT. For now, have capped pops at high chance for interior,
to slight/low chance for the coast, based on the above. Isolated
wet microburst potential with any convective development along
and north of these boundaries in moderate to strong instability
and weak shear/mid-level lapse rate environment.
A seemingly better chance for organized convection late Sun
into Sun Eve with lead shortwave ahead of digging Great Lakes
shortwave and pre-frontal trough approaching from the west. This
approaching system will strengthen wind fields and deep layer
shear over the region, likely promoting better organizing of
upstream convection and longer lived updrafts. Question is
timing of this convection into our area. Moderate to strong
instability is likely once again across NYC and pts N&W Sun
afternoon, but late day/evening timing of convection would not
maximize potential. Marginal severe threat from SPC looks
reasonable based on mismatch btwn shear/and peak instability
timing, and strong synoptic S/SW flow disrupting any clear focus
outside of elevation.
Low and localized flash flood threat both days with isolate to
scattered convective coverage on Sat, and likely better forward
progression of convection on Sunday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Key Points:
* Heat wave comes to an end Sunday night-Monday with a cold frontal
passage.
* One more hot day expected ahead of another frontal system on
Wednesday.
* A slow moving frontal system could bring locally heavy rainfall
from late Wednesday into Thursday.
NBM was generally followed, with some adjustments mainly to to
temperatures and dewpoints per 12Z GFS and 00Z ECMWF guidance.
The heat wave should come to an end as an upper trough/closed low
and associated cold front approach the area Sunday night into
Monday. A few tstms with gusty winds possible Sunday evening via pre-
frontal deep layer unidirectional shear (mid layer SW-W flow 35-50
kt) and leftover steep lapse rates from daytime heat. Brief heavy
rain could also be possible with any storms.
Front clears the area daytime Mon, with any 90-plus temps shunted
just south into central NJ, and heat index values close to
actual temps.
Tue should be a bit warmer with high pressure and downslope W-NW
flow in control. High temps will range from 85-90 in most places,
with similar heat index values as afternoon dewpoints should be no
higher than the upper 50s/lower 60s. Wed will be a little warmer and
more humid still, with high temps 90-95 from NYC north/west and the
heat index approaching or just surpassing 95 for one day as
afternoon dewpoints increase to the lower/mid 60s.
A slow moving frontal system should bring an end to this shorter
spell of heat, with chances for tstms from late day Wed into Thu.
More on this in the Hydrology section.
Locally heavy rainfall possible with PW approaching 2 inches and
some potential for training cells along the slow moving frontal
boundary. Attm Fri looks dry with temps near or just above
the seasonal avg.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
High pressure remains across the Western Atlantic as a cold
front slowly moves south toward the region into this evening.
Mainly VFR. Showers and thunderstorms developing across Upstate
NY and interior CT this afternoon drift south and east toward
the coast into this evening as they dissipate. Opted to flip the
TEMPO for TSRA at NYC and LI terminals to SHRA given any storms
will have difficulty sustaining to the coast. Not out of the
question thunder makes it to the city terminals and the coast,
just low confidence on this as well as the coverage. Maintained
the TEMPO for TSRA at KSWF, KHPN, KBDR, and KGON. Any heavier
shower or thunderstorm likely produces a brief period of MVFR or
even IFR conditions before improvement. Depending on how much,
if any, precipitation falls, some patchy fog/stratus may develop
tonight but confidence in this is too low to include in the TAF
at this time.
S or SSW flow 10 to 15 kt thru rest of the day. Occasional 20
kt gusts possible by late day. Winds gradually lighten again
this evening, with similar flow and speeds expected Saturday.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible for timing and coverage of showers and
thunderstorms late this afternoon/evening.
Occasional gusts up to 20 kt late this afternoon possible.
OUTLOOK FOR 18Z SATURDAY THROUGH TUESDAY...
Saturday PM: Mainly VFR. Showers and thunderstorms possible in the
afternoon and evening.
Sunday: Mainly VFR. Showers and thunderstorms becoming likely late
day into the night. S-SW wind gusts 15-20 kt.
Monday: Mainly VFR. Chance of showers and thunderstorms, mainly in
the morning.
Tuesday: VFR.
Wednesday: MVFR or lower at times with showers and thunderstorms
possible.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Conditions will remain below SCA levels through at least Saturday.
Marginal SCA conditions possible for ocean waters leading to NY
Harbor and surrounding near-shore waters with afternoon coastal
jet development and seas of 3 to 5ft.
Higher confidence in SCA for winds and seas on the ocean water
Saturday Night into Sunday as S-SW flow strengthens. Gusts
up to 30kt possible Sunday aft. Nearshore non- ocean waters may
see advisory gusts conditions as well Sunday aft.
SW flow 20-25 kt on the ocean with a few higher gusts to 30 kt
Sunday night will maintain significant wave heights of 6-8 ft
during that time frame, lowering only to 5-7 ft daytime Mon as
SW flow 15 kt continues. These seas should then gradually
diminish below 5 ft Mon night as a cold front passes and winds
shift offshore.
Conditions fall below small craft late Monday night into
Tuesday morning.
&&
.HYDROLOGY...
Showers and thunderstorms this afternoon into evening are
expected to produce an average of 1 to 1 1/2 inches across
interior S CT. Localized to scattered flash flooding threat
across this area, with isolated threat for remainder of LoHUd
and S CT into this evening.
Low and localized flash flood threat on Saturday with any slow
moving isolated to scattered tstm activity across interior.
Low flash flood threat late Sunday into Sunday Night with
possible scattered convection development along/ahead of pre-
frontal trough/cold frontal passage.
Another chance for locally heavy rain may come from late Wed into
Thu with another frontal system. PW again increases close to 2
inches and deep layer SW flow could favor training of cells, but
this remains inherently uncertain 5-6 days out.
&&
.TIDES/COASTAL FLOODING...
A moderate rip current risk should continue at the ocean
beaches on Saturday via combo of 3-ft SW wind waves and 2-ft
long period SE swell. A high risk is likely for Sunday as S-SW
flow increases to 20- 25 kt and 5-ft S wind waves increase to
6-8 ft in the afternoon.
Will only mention the high risk in the SRF and HWO and hold off
on rip current statement issuance, to avoid any confusion with
the moderate risk for Saturday.
&&
.CLIMATE...
Here are current record high temperatures for today thru Sunday...
Friday, June 21:
NYC: 97(1988)
LGA: 98(2012)
JFK: 97(2012)
EWR: 100(1953)
ISP: 95(2012)
BDR: 96(2012)
Saturday, June 22:
NYC: 98(1988)
LGA: 99(1988)
JFK: 94(2012)
EWR: 101(1988)
ISP: 94(2012)
BDR: 93(1949)
Sunday, June 23
NYC: 96(1888)
LGA: 95(1965)
JFK: 94(2010)
EWR: 97(1965)
ISP: 91(1999)
BDR: 91(2010)
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Sunday for CTZ005>009.
NY...Heat Advisory until 8 PM EDT Sunday for NYZ067>075-176-178.
Heat Advisory from noon Saturday to 8 PM EDT Sunday for NYZ078-
177.
NJ...Heat Advisory until 8 PM EDT Sunday for NJZ002-004-006-103>108.
MARINE...None.
&&
SYNOPSIS...BG/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...BG
AVIATION...DR
MARINE...BG/NV
HYDROLOGY...BG/NV
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jun 21, 4:03 PM EST, 57 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
503 PM EDT Fri Jun 21 2024
NJZ002-004-006-103>108-NYZ067-069>074-176-222115-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Northern Queens-
503 PM EDT Fri Jun 21 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>009-NYZ068-222115-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Putnam-
503 PM EDT Fri Jun 21 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ079-222115-
Northeast Suffolk-
503 PM EDT Fri Jun 21 2024
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ078-177-222115-
Northwest Suffolk-Northern Nassau-
503 PM EDT Fri Jun 21 2024
...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ010>012-222115-
Southern New Haven-Southern Middlesex-Southern New London-
503 PM EDT Fri Jun 21 2024
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-335-338-340-345-350-353-355-222115-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
503 PM EDT Fri Jun 21 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ332-222115-
Long Island Sound East of the Mouth of the Connecticut River-
503 PM EDT Fri Jun 21 2024
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-222115-
Kings (Brooklyn)-Southern Queens-
503 PM EDT Fri Jun 21 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Moderate risk of rip currents on Saturday, high risk of rip currents
on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-081-179-222115-
Southwest Suffolk-Southeast Suffolk-Southern Nassau-
503 PM EDT Fri Jun 21 2024
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Hazardous weather not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Moderate risk of rip currents on Saturday, high risk of rip currents
on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jun 21, 3:23 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service New York NY
423 PM EDT Fri Jun 21 2024
CTZ005-212100-
Northern Fairfield CT-
423 PM EDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT FAR NORTHERN FAIRFIELD COUNTY
THROUGH 500 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wingdale, or near Sherman, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Sherman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut.
&&
LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
4157 7347 4156 7353 4167 7352
TIME...MOT...LOC 2022Z 271DEG 17KT 4165 7355
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSpecial weather statement, Jun 21, 3:39 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service New York NY
439 PM EDT Fri Jun 21 2024
NYZ067-068-212130-
Putnam NY-Orange NY-
439 PM EDT Fri Jun 21 2024
...STRONG THUNDERSTORMS WILL IMPACT ORANGE AND WESTERN PUTNAM
COUNTIES THROUGH 530 PM EDT...
At 439 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Walden to near Millrift. Movement was east at
30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Newburgh, Middletown, Port Jervis, Walden, Goshen, Howells, New
Windsor, Gardnertown, Chester, Montgomery, Florida, Cuddebackville,
Otisville, Huguenot, and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.
&&
LAT...LON 4149 7475 4150 7448 4157 7442 4163 7426
4160 7425 4158 7413 4161 7413 4161 7407
4158 7405 4158 7395 4153 7400 4146 7400
4144 7398 4149 7393 4151 7370 4125 7447
4136 7469 4143 7474 4144 7476
TIME...MOT...LOC 2039Z 274DEG 25KT 4156 7419 4137 7478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DRSpecial weather statement, Jun 21, 3:45 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New York NY
445 PM EDT Fri Jun 21 2024
CTZ005-006-NYZ068-212130-
Northern Fairfield CT-Northern New Haven CT-Putnam NY-
445 PM EDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FAIRFIELD...WESTERN NEW
HAVEN AND EASTERN PUTNAM COUNTIES THROUGH 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Carmel, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Danbury, Southbury, Lake Carmel, Sherman, Brewster, Newtown,
Trumbull, Ridgefield, Monroe, Bethel, Brookfield, New Fairfield,
Redding, Carmel, and Patterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut...and southeastern New York.
&&
LAT...LON 4157 7347 4149 7344 4151 7339 4149 7337
4147 7331 4149 7333 4151 7332 4151 7319
4128 7323 4135 7355 4137 7355 4136 7358
4139 7371 4151 7367 4153 7360 4153 7353
4158 7352
TIME...MOT...LOC 2044Z 276DEG 16KT 4145 7360
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DRSpecial weather statement, Jun 21, 4:31 PM EST, 29 minutes before
Special Weather Statement
National Weather Service New York NY
531 PM EDT Fri Jun 21 2024
NJZ002-NYZ067-068-212215-
Western Passaic NJ-Putnam NY-Orange NY-
531 PM EDT Fri Jun 21 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN PASSAIC...CENTRAL ORANGE
AND WESTERN PUTNAM COUNTIES THROUGH 615 PM EDT...
At 531 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near New Windsor to near
Unionville. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Newburgh, Mahopac, Monroe, West Point, Warwick, Goshen, Cold Spring,
New Windsor, Chester, Greenwood Lake, Florida, Harriman, Unionville,
Upper Greenwood Lake, and Kiryas Joel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.
&&
LAT...LON 4153 7403 4151 7400 4146 7400 4144 7398
4148 7394 4137 7374 4134 7382 4132 7399
4122 7413 4111 7440 4114 7444 4120 7437
4135 7468
TIME...MOT...LOC 2131Z 293DEG 19KT 4146 7408 4127 7459
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DR